What You Didn’t Know About Antibiotics & it’s Relationship to Acne
Posted Aug 29 2010 11:49pm
October 8, 2009 |
Intestinal flora (bacteria) compromises of 95% of the total cells in the body.  Antimicrobial drugs, better know as antibiotics, are drugs that destroy these bacteria. There is a common belief that antibiotics are good for the body. This thought stems from misconception and misunderstanding of how antibiotics really work.
There are two types of bacteria in the body.
Antibiotics destroy ALL bacteria. They are not discerning towards which are good and which are bad. Continual use of antibiotics can have a devastating effect on the immune system, because healthy bacteria play a very specific role in the body.  Destroying these healthy bacteria removes one major defense system put in place by your immune system.
Now if you’ve ever taken antibiotics for acne, maybe you’ve noticed that things got better at first. This is to be expected. Antibiotics are capable of destroying the bacteria that leads to acne. However, this is only treating a symptom and not the disease itself. Remember our Fundamental Acne Law # 8 , “The symptoms of acne are not the actual disease.”
A weak immune system allows this bad bacteria to overgrow in the first place. You can destroy the bad bacteria that has overgrown, but what happens when you stop? If you immune system is still weak, the bacteria will overgrow all over again. This makes antibiotics as an acne treatment, an effort in futility.
Bacteria are living organisms which evolve and adapt, just like we do. When you take antibiotics, sensitive bacteria are killed, but resistant germs are left to grow and multiply. 
The bacteria that causes acne is no different. Antibiotics will usually alleviate the symptoms caused by acne the first or second cycle of dosage, but after continuous use, the bacteria will become resistant and overgrow even worse then before. Take a look at just few first hand experience with antibiotics to treat acne.
A simple search on the acne.org forums show dozens of these cases:
I was on tetracycline for about a year before i had to come off it because it made me lose so much weight and I was becoming resistant to antibiotics in general. It’s great for a temporary solution, but unfortunately when I came off of it again after a few months my acne went from being mild/moderate to severe when I went away to college and practically impossible to control since.
after a month all of the zits came back even in places on my face i never had them before